Alert archive / Oregon / Frost Advisories in 2017
Frost Advisory 1, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Jan 11, 2017, 4:06 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 12, 2017, 12:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2017, 4:06 AM PST (12:06 UTC)
- In effect from
- Jan 12, 2017, 12:00 AM PST
- Expired
- Jan 12, 2017, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 0.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022 WWUS76 KMFR 111206 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 406 AM PST WED JAN 11 2017 ...COLD MORNINGS RETURNING TO THE COAST THURSDAY AND FRIDAY... .A COLDER AIR MASS WILL SETTLE INTO THE AREA RESULTING IN FROST AND SOME FREEZING CONDITIONS ALONG AND NEAR THE IMMEDIATE COAST THURSDAY AND FRIDAY MORNINGS. ORZ021-120000- /O.NEW.KMFR.FR.Y.0001.170112T0800Z-170112T1700Z/ /O.NEW.KMFR.FZ.A.0001.170112T0800Z-170112T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD 406 AM PST WED JAN 11 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. * TEMPERATURE IN THE FROST ADVISORY...32 TO 36. * TEMPERATURE IN THE FREEZE WATCH...29 TO 31. * LOCATIONS IN THE FROST ADVISORY...REEDSPORT, LAKESIDE, BANDON. * LOCATIONS IN THE FREEZE WATCH...COOS BAY, CHARLESTON, AND NORTH BEND. * IMPACTS...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ022-120000- /O.NEW.KMFR.FR.Y.0001.170112T0800Z-170112T1700Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 406 AM PST WED JAN 11 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY. * TEMPERATURE...32 TO 36. * LOCATIONS INCLUDE...BROOKINGS, GOLD BEACH, OPHIR, PORTIONS OF PORT ORFORD, AND PISTOL RIVER. * IMPACTS...FROST SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BTL
4 follow-up statements
726 WWUS76 KMFR 112059 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1259 PM PST WED JAN 11 2017 ...COLD MORNINGS RETURNING TO THE COAST THURSDAY AND FRIDAY... .A COLDER AIR MASS WILL SETTLE INTO THE AREA RESULTING IN FROST AND SOME FREEZING CONDITIONS ALONG AND NEAR THE IMMEDIATE COAST THURSDAY AND FRIDAY MORNINGS. ORZ021-120900- /O.UPG.KMFR.FZ.A.0001.170112T0800Z-170112T1700Z/ /O.NEW.KMFR.FZ.W.0003.170112T0800Z-170112T1700Z/ /O.CON.KMFR.FR.Y.0001.170112T0800Z-170112T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD 1259 PM PST WED JAN 11 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE IN THE FROST ADVISORY...32 TO 36. * TEMPERATURE IN THE FREEZE WARNING...29 TO 31. * LOCATIONS IN THE FROST ADVISORY...REEDSPORT... LAKESIDE... BANDON. * LOCATIONS IN THE FREEZE WARNING...COOS BAY... CHARLESTON... AND NORTH BEND. * IMPACTS...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ022-120900- /O.CON.KMFR.FR.Y.0001.170112T0800Z-170112T1700Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 1259 PM PST WED JAN 11 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY... * TEMPERATURE...32 TO 36. * LOCATIONS INCLUDE...BROOKINGS... GOLD BEACH... OPHIR... PORTIONS OF PORT ORFORD... AND PISTOL RIVER. * IMPACTS...FROST SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
175 WWUS76 KMFR 120455 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 855 PM PST WED JAN 11 2017 ...COLD MORNINGS RETURNING TO THE COAST THURSDAY AND FRIDAY... .A COLDER AIR MASS WILL SETTLE INTO THE AREA RESULTING IN FROST AND SOME FREEZING CONDITIONS ALONG AND NEAR THE IMMEDIATE COAST THURSDAY AND FRIDAY MORNINGS. TEMPERATURES ARE LIKELY TO BE COLDEST ON FRIDAY MORNING. ORZ021-121700- /O.NEW.KMFR.FZ.W.0004.170113T0800Z-170113T1700Z/ /O.NEW.KMFR.FR.Y.0002.170113T0800Z-170113T1700Z/ /O.CON.KMFR.FZ.W.0003.170112T0800Z-170112T1700Z/ /O.CON.KMFR.FR.Y.0001.170112T0800Z-170112T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD 855 PM PST WED JAN 11 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM PST FRIDAY... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM PST FRIDAY... TEMPERATURES ALONG THE SOUTH CENTRAL OREGON COAST WILL DROP TO NEAR OR BELOW FREEZING TONIGHT THEN MORE WIDESPREAD FREEZING IS EXPECTED THURSDAY NIGHT. * TEMPERATURE IN THE FROST ADVISORY...33 TO 36. * TEMPERATURE IN THE FREEZE WARNING...29 TO 32. * LOCATIONS IN THE FROST ADVISORY TONIGHT...REEDSPORT... LAKESIDE... BANDON. * LOCATIONS IN THE FREEZE WARNING TONIGHT...COOS BAY... CHARLESTON... AND NORTH BEND. * LOCATIONS IN THE FROST ADVISORY THURSDAY NIGHT...BEACHES. * LOCATIONS IN THE FREEZE WARNING THURSDAY NIGHT...MOST OF THE DOUGLAS COUNTY AND COOS COUNTY COAST. * IMPACTS...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ022-121700- /O.NEW.KMFR.FZ.W.0004.170113T0800Z-170113T1700Z/ /O.NEW.KMFR.FR.Y.0002.170113T0800Z-170113T1700Z/ /O.CON.KMFR.FR.Y.0001.170112T0800Z-170112T1700Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 855 PM PST WED JAN 11 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM PST FRIDAY... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM PST FRIDAY... TEMPERATURES ALONG THE CURRY COUNTY COAST WILL DROP TO NEAR FREEZING TONIGHT THEN COLDER TEMPERATURES ARE EXPECTED THURSDAY NIGHT WITH A MORE WIDESPREAD FROST AND LOCAL FREEZING. * TEMPERATURE...32 TO 36. * LOCATIONS INCLUDE...BROOKINGS... GOLD BEACH... OPHIR... PORTIONS OF PORT ORFORD... AND PISTOL RIVER. * IMPACTS...FROST SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DW
694 WWUS76 KMFR 121159 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 359 AM PST THU JAN 12 2017 ...COLD MORNINGS RETURNING TO THE COAST THURSDAY AND FRIDAY... .A COLDER AIR MASS WILL SETTLE INTO THE AREA RESULTING IN FROST AND SOME FREEZING CONDITIONS ALONG AND NEAR THE IMMEDIATE COAST THURSDAY AND FRIDAY MORNINGS. TEMPERATURES ARE LIKELY TO BE COLDEST ON FRIDAY MORNING. ORZ022-130000- /O.CAN.KMFR.FZ.W.0004.170113T0800Z-170113T1700Z/ /O.CON.KMFR.FR.Y.0001.000000T0000Z-170112T1700Z/ /O.CON.KMFR.FR.Y.0002.170113T0800Z-170113T1700Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 359 AM PST THU JAN 12 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FREEZE WARNING. * TEMPERATURE...32 TO 36. * LOCATIONS INCLUDE...BROOKINGS... GOLD BEACH... OPHIR... PORTIONS OF PORT ORFORD... AND PISTOL RIVER. * IMPACTS...FROST SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ021-130000- /O.CON.KMFR.FZ.W.0003.000000T0000Z-170112T1700Z/ /O.CON.KMFR.FZ.W.0004.170113T0800Z-170113T1700Z/ /O.CON.KMFR.FR.Y.0001.000000T0000Z-170112T1700Z/ /O.CON.KMFR.FR.Y.0002.170113T0800Z-170113T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD 359 AM PST THU JAN 12 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... * TEMPERATURE IN THE FROST ADVISORY...32 TO 36. * TEMPERATURE IN THE FREEZE WARNING...27 TO 32. * LOCATIONS IN THE FROST ADVISORY TONIGHT...REEDSPORT... LAKESIDE... BANDON. * LOCATIONS IN THE FREEZE WARNING TONIGHT...COOS BAY... CHARLESTON... AND NORTH BEND. * LOCATIONS IN THE FROST ADVISORY THURSDAY NIGHT...DENMARK. * LOCATIONS IN THE FREEZE WARNING THURSDAY NIGHT...MOST OF THE DOUGLAS COUNTY AND COOS COUNTY COAST. * IMPACTS...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BTL
668 WWUS76 KMFR 121644 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 844 AM PST THU JAN 12 2017 .THE FREEZE WARNING AND FROST ADVISORY FOR THIS MORNING WILL EXPIRE AT 9:00 AM. ANOTHER FREEZE WARNING AND FROST ADVISORY WILL GO INTO EFFECT TONIGHT. ORZ021-130445- /O.EXP.KMFR.FZ.W.0003.000000T0000Z-170112T1700Z/ /O.EXP.KMFR.FR.Y.0001.000000T0000Z-170112T1700Z/ /O.CON.KMFR.FZ.W.0004.170113T0800Z-170113T1700Z/ /O.CON.KMFR.FR.Y.0002.170113T0800Z-170113T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD 844 AM PST THU JAN 12 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... * TEMPERATURE IN THE FROST ADVISORY...32 TO 36. * TEMPERATURE IN THE FREEZE WARNING...27 TO 32. * LOCATIONS IN THE FREEZE WARNING TONIGHT...MOST OF THE DOUGLAS COUNTY AND COOS COUNTY COAST, INCLUDING COOS BAY... CHARLESTON... REEDSPORT. * LOCATIONS IN THE FROST ADVISORY TONIGHT...DENMARK. * IMPACTS...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ022-130445- /O.EXP.KMFR.FR.Y.0001.000000T0000Z-170112T1700Z/ /O.CON.KMFR.FR.Y.0002.170113T0800Z-170113T1700Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 844 AM PST THU JAN 12 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... * TEMPERATURE...32 TO 36. * LOCATIONS INCLUDE...BROOKINGS... GOLD BEACH... OPHIR... PORTIONS OF PORT ORFORD... AND PISTOL RIVER. * IMPACTS...FROST SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jan 10, 9:36 PM PST, 6 hours 30 minutes earlier.
Area forecast discussion, Jan 10, 9:36 PM PST, 6 hours 30 minutes before
Area Forecast Discussion
National Weather Service Medford OR
936 PM PST Tue Jan 10 2017
.DISCUSSION...An update has been issued to add areas of valley
fog into Wednesday morning and lower the snow levels late tonight
into Wednesday...generally by about 500 feet. Snow levels have
begun to fall and are generally around 4000 feet. The snow level
varies considerably. In some cases, such as near Sexton Summit,
the warmest air is at ridge level with colder air trapped in
nearby valleys. The snow level is expected to fall to around 1500
to 2000 feet with a minimum snow level early Wednesday morning.
The forecast precipitation amounts are unchanged. Showers and snow
showers have begun to taper but will still be numerous through
around 3 AM with around 1 to 4 inches of snow over the Cascades
and higher peaks of Siskiyou County with up to 2 inches on the
east side. Thereafter into the morning commute, snow showers will
be mainly over the higher terrain/westerly upslope enhanced and
from the Cascades westward with a special concern for the
potential for an inch or two of new snow on Hayes Hill in
Josephine County and perhaps an inch on the passes north of Grants
Pass to Canyonville. Isolated to scattered showers and snow
showers are still expected to linger through Wednesday evening.
An urban and small stream flood advisory continues for the
remainder of the evening with lingering moderate to locally heavy
showers for Siskiyou and Modoc Counties. Also, flood warnings
remain in effect for the Coquille and lower Rogue rivers.
The 00Z GFS supports a dry forecast Thursday into Saturday with a
weakening front delivering light, mainly coastal rain late
Saturday night into Sunday. Model agreement diminishes thereafter,
but comes back into accord toward day 7 with the potential for
another atmospheric river to bring a prolonged episode of starting
next Tuesday.
&&
.AVIATION...11/00Z TAF CYCLE...Scattered to widespread showers will
continue through these evening on the west side, and some of them
may be heavy enough to produce IFR/LIFR CIGS/VIS. Plentiful low
level moisture and a cool airmass will likely mean bouts with IFR to
LIFR fog in between showers, and then moreso overnight as showers
gradually diminish. Mountains are certain to remain obscured.
Conditions will be more unstable at the coast, so there is less
likelihood of fog, but also a possibility of a thunderstorm.
East of the Cascades, similar conditions are expected with scattered
showers, and IFR conditions are more likely later tonight as snow
levels fall and showers mix with or change to snow. There will be
more wind, so fog is less likely but still possible late.
Conditions all areas will be slow to improve tomorrow as a very
moist airmass remains over the area. -Wright
&&
.MARINE...Updated 209 PM PST Tuesday 10 January 2017...Strong low
pressure is moving into the waters this afternoon and will make
landfall near Cape Blanco late this evening. South gales will
continue to the south of the low with shifting but less intense
winds to the north of the low. Just behind this low is what we call
the bent-back occlusion, which is sometimes associated with a brief
burst of strong winds. Strong winds do not always occur with bent-
back occlusions, but this feature will track across the northern
waters just behind the surface low, so we'll keep a close eye on
that. Even though gales are currently confined to the southern
waters, mariners should not let down their guard over the northern
waters this evening. Seas will remain hazardous from a combination
of wind waves and swell through this evening, and then into
Wednesday mostly from short period fresh swell.
Seas will diminish Wednesday night, then we'll enter of a period of
relatively calmer weather with lighter north winds and subdued seas
from Thursday into the weekend. -Wright
&&
.PREV DISCUSSION... /Issued 250 PM PST Tue Jan 10 2017/
DISCUSSION...The latest visible image shows a dry slot moving
towards southwest Oregon. This has put an end to steady heavy
precipitation and we may catch a brief break in the weather for many
westside valleys early this evening. However radar returns are
showing precipitation becoming convective in nature and I still
could not rule out moderate to heavy showers along the Coast Range
into this evening. The RAP is handling this well and actually shows
precipitation decreasing in coverage area this evening and tonight
and keeps it mainly confined to the south Coast Range. Meanwhile
it's still windy along the coast south of Cape Blanco, but they have
been decreasing over the last few hours and the end time of the high
wind warning looks good, thus we'll allow that to expire.
The models are in pretty good agreement with precipitation rates
gradually decreasing tonight. The exception will be along the
Cascades where a moist onshore flow will allow showers to persist
there. Snow levels will be at their highest early this evening
(between 5000-5500 feet), then lowering later this evening and
tonight. Therefore areas along and east of the Cascades that have
seen a changeover from snow to rain will probably see a changeover
back to snow. Because of the above mentioned reasoning, have decided
to extend the end time of the winter storm warning for the Cascades
and winter storm warnings and advisories for northern Klamath
County. See WSWMFR for more details.
Right now were not expecting accumulating snow for the passes north
of Grants Pass tonight. Could not rule out occasional snow showers,
but most should be light.
An upper low will move overhead on Wednesday with scattered showers
and snow levels near 2500 feet. However most showers should be
light, thus limiting the impact on the roads. -Petrucelli
LONG TERM...Thursday through Tuesday...The upper trough
responsible for all the unsettled weather earlier this week will
finally push south of the area on Thursday allowing drier air
to move in from the north. This will give SW Oregon and northern
California a much-needed break from the onslaught of
precipitation. Any snow showers/flurries around Thursday morning
across the south and east should end by midday yielding to at least
partial sunshine for most of the area. However, with colder air
moving in, any remaining snow/slush/moisture left on roads will
re-freeze, so beware of black ice Thursday morning. Overall, expect
highs Thursday to be about 10 degrees below normal with the highest
anomalies east of the Cascades. The good news is that water levels
on area streams, creeks and rivers should also continue to recede.
With high pressure in control, Thursday night will be frigid east
of the Cascades and cold over the west side. Lows will be 5 degrees
below to 5 degrees above zero over the east side with 20s in the
valleys west of the Cascades. Frost/freeze headlines are likely
again along the coast. Some low clouds and freezing fog are also
possible in the valleys, especially the west side late Thursday night
and into Friday morning.
Models have come into line with respect to a weak upper trough
crossing the region Friday night into Saturday morning. It appears
there won't be enough moisture associated with this system to
produce much more than some cloud-cover during this period, so we
have continued the dry forecast and removed all mention of
precipitation. Fog and low clouds will still likely be an issue for
the west side valleys.
Saturday night to Monday next week, models are showing short wave
disturbances moving mostly to our north with a ridge axis extending
from California to the Great Basin and the northern Rockies. This
will bring a chance of rain to the coast and Umpqua at times, but no
big storms are expected (yet). However, this will change next week
and the door will open for a strong Pacific jet to extend all the way
to the West Coast beginning next Tuesday. A lot can change between
now and then, but this scenario may lead to our next atmospheric
river event with a return of wet, windy weather, higher snow levels
and a renewed threat of flooding. -Spilde
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory until 10 AM PST Wednesday for
ORZ029>031.
Winter Storm Warning until 10 AM PST Wednesday for ORZ029>031.
Winter Storm Warning until 10 AM PST Wednesday Above 3000 Feet
for for ORZ025-027-028.
CA...Winter Weather Advisory until 10 AM PST Wednesday for
CAZ084-085.
Winter Storm Warning until 10 AM PST Wednesday for CAZ084-085.
Winter Storm Warning until 10 PM PST this evening Above 4000
Feet for for CAZ082-083.
Wind Advisory until 10 PM PST this evening for CAZ081.
Pacific Coastal Waters...Hazardous Seas Warning until 10 PM PST Wednesday
for PZZ350-356-370-376.
DW/MAP/TRWIn the hours before
Local storm report, Jan 10, 10:11 PM PST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1011 PM PST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 3 S MCCLOUD 41.22N 122.15W
01/10/2017 M2.39 INCH SISKIYOU CA TRAINED SPOTTER
. THE DURATION OF THE HEAVY RAIN EVENT WAS
24 HOURS.
&&
NWS MEDFORD OR
IRIS SYSTEMLocal storm report, Jan 11, 12:45 AM PST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1245 AM PST WED JAN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 ESE ASHLAND 42.17N 122.66W
01/10/2017 M0.64 INCH JACKSON OR TRAINED SPOTTER
REPORTED AT 772 ST ANDREWS CIRCLE, ASHLAND,
OR. THE DURATION OF THE HEAVY RAIN EVENT WAS
24 HOURS.
&&
FBThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 10:17 PM PST | Winter Weather Advisory | MFR | Lake | 12 hr |
| Jan 11, 4:06 AM PST | Freeze Watch | MFR | Coos, Curry, Douglas | 9 hr |
| Jan 11, 12:59 PM PST | Freeze Warning | MFR | Coos, Curry, Douglas | 20 hr |
| Jan 11, 1:40 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 8 hr |
Nearby
Frost Advisories in Oregon, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.